MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE SIMPLICITY ELECTRODE; PROBE, RADIOFREQUENCY LESION

ST. JUDE MEDICAL, INC. DISPOSABLE SIMPLICITY ELECTRODE; PROBE, RADIOFREQUENCY LESION
Model Number RFDE-SI
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in the final report.Further information regarding the event were requested but not received.
 
Event or Problem Description
During a procedure, two of the three thermocouple modules on the simplicity probe were detached during the procedure.
 
Event or Problem Description
The procedure was completed with standard rf needles and both detached modules were accounted for outside of the patient.The patient was stable with no complications, however, is being followed at a clinic with persistent pain and is waiting an urgent mr.
 
Additional Manufacturer Narrative
One disposable simplicity electrode was received for investigation.The medial and proximal electrodes were detached exposing the conductor wires below.Abbott is performing further investigation.
 
Additional Manufacturer Narrative
One simplicity radiofrequency electrode was received for evaluation.The device was returned due to detached electrodes.The medial and proximal electrodes were detached exposing the conductor wires below.The probe was bent out of specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the detached electrodes and bent probe is consistent with damage during use.

Brand Name
DISPOSABLE SIMPLICITY ELECTRODE
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9733334
Report Number2182269-2020-00019
Device Sequence Number13541897
Product Code GXI
UDI-Device Identifier05415067028976
UDI-Public05415067028976
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRFDE-SI
Device Catalogue NumberRFDE-SIRFDE-SI
Device Lot Number6737143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/03/2020
06/26/2020
08/12/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/05/2020
07/24/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1